Computing and Library Services - delivering an inspiring information environment

The minimality properties of Chebyshev polynomials and their lacunary series

Mason, J.C. (2005) The minimality properties of Chebyshev polynomials and their lacunary series. Numerical Algorithms, 38 (1). pp. 61-78. ISSN 1017-1398

Metadata only available from this repository.


By considering four kinds of Chebyshev polynomials, an extended set of (real) results are given for Chebyshev polynomial minimality in suitably weighted Hölder norms on [–1,1], as well as (L ) minimax properties, and best L 1 sufficiency requirements based on Chebyshev interpolation. Finally we establish best L p , L and L 1 approximation by partial sums of lacunary Chebyshev series of the form i=0 a i b i(x) where n (x) is a Chebyshev polynomial and b is an odd integer 3. A complete set of proofs is provided

Item Type: Article
Subjects: T Technology > T Technology (General)
Q Science > QA Mathematics > QA75 Electronic computers. Computer science
Schools: School of Computing and Engineering
Depositing User: Briony Heyhoe
Date Deposited: 22 Aug 2008 14:13
Last Modified: 28 Aug 2021 10:40


Downloads per month over past year

Repository Staff Only: item control page

View Item View Item

University of Huddersfield, Queensgate, Huddersfield, HD1 3DH Copyright and Disclaimer All rights reserved ©